Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Help - yet another thread on Lamictal dosing. Cindylou

Posted by Emme on May 2, 2002, at 7:52:11

In reply to Re: Help - yet another thread on Lamictal dosing. Emme, posted by Cindylou on May 1, 2002, at 13:59:07

Hi Cindy,

I believe my friend may have consulted with someone at Johns Hopkins about meds and pregnancy - that's where her other health care has been going on. Good luck in your research. I hope you're able to get enough info somewhere to help you decide what to do about your pregnancy strategy.

Your BP II diagnosis sounds a lot like mine. No mania, not really clear hypomania except for maybe one or two occasions, but sometimes my depression would be more "tired" and sometimes really anxious. Always terrible sleep disturbances. AD poopouts. And clear mood cycling. Just that the ups weren't higher than normal. Taken together, my doctor eventually switched my diagnosis from unipolar to something more in the bipolar spectrum.

At this moment I don't think any medicine can help me. I received a terrible disappointment yesterday about a job I wanted very much. This may potentially put an end to a dream of a particular kind of career. There may have been nothing I could have done better. But part of me can't help but wonder if things might have turned out differently if I'd been more on top of things, more overtly enthusiastic, without the insecurities from this damn mood disorder. Well, I'm always a bit insecure, but it's hard to turn around and be your best when you're just starting to have improvement. So the disappointment feeds the depression. I don't know how to tell when the medicine is doing all it can and the rest is environmental, or if the environmental circumstances hit too hard because the illness isn't under enough control. Okay I ramble.

take care,
Emme

> Hi Emme,
> Thanks for your post! I was very interested to hear that there is such a thing as a "reproductive psychiatrist," or a "prenatal pharmacologist"! That's great news! I will search the net, and anywhere else I can to find such a specialist. Thanks for the tip, and the encouragement.
>
> I have just been re-diagnosed as bipolar II, about six months ago. Up until then, I was just considered to have unipolar depression, and anxiety. It's been hard for me to accept this bipolar diagnosis for some reason -- I've never had any kind of manic episode that I'm aware of -- but I fluctuate from extreme fatigue to extreme agitation very often. This all started after having my baby 2 1/2 years ago. My pdoc said this bipolar condition may have just been latent until I had my daughter.
>
> But like you said, what really matters is the treatment, rather than the dx.
>
> Thanks again, Emme! I will follow your posts to see how you are doing. Do you ever post in Psycho-Social Babble? I've only visited there a couple times (because this board keeps me so busy), but I would like to get "over there" more often for even more of a support group kind of thing.
>
> Take care,
> cindy
>
> > Hi Cindy,
> >
> > Thanks for your thoughtful post. So, maybe the higher dose is going to be too high for me. I just hit 100 today and I am going to see how it goes for a couple of weeks, see if I feel better or worse, and then consult with my doctor with the new "data". Maybe I'll have to drop it again. 62.5 mg seemed to be the magic number when positive things started to happen. It seemed like 75 was a good dose, at least for a while. 50 or below didn't have antidepressant activity for me.
> >
> > For a while I was trying Celexa in addition to Lamaictal and neurontin and klonopin and I felt worse on only 2 mg. I was freezing cold all the time, , exhausted, felt cruddy, and at one point my moods were up and down on a daily basis for five days straight before I gave it up. I guess we haven't ruled out a dash of an antidepressant, but we'd have to think carefully about which one.
> >
> > Yeah, I like Neurontin. For a med-sensitive person, I find it easy to take and a nice augmenter for anxiety. I hope it helps you.
> >
> > That's too bad you had to ditch the lamictal. I can sympthize about giving up the meds and having things go haywire. I've tried that also, tjust to temporarily wipe the slate clean after trying a lot of meds. After a couple of weeks of complete washout... well...it wasn't pretty.
> >
> > I'm sorry you have the pregnancy concerns. I think about it also, though it's further off for me. Have you consulted with a reproductive psychiatrist, or a prenatal pharmacologist. (Yes, people do specialize in such areas.) I have a friend on a very complicated pain-control regime with some potentially nasty stuff. When she was gearing up to conceive, she consulted with a specialist in how drugs affect the fetus and got some very surprising (and encouraging) answers about which drugs were okay and which ones weren't. So...although no meds would be the most desirable, go straight to the top and get the most up to date info before making any decisions for or against pregnancy on meds. It'd be great for you to be able to get going on the pregnancy you want.
> >
> > I wish the best to you also. I've learned from your posts. We seem to have similar sensitivies to drugs. I can't recall - what's your dx? My doctor thinks I am in the bipolar spectrum. Of course I guess the treatment matters more than the label.
> >
> > Emme
> >
> >
> > > Hi Emme,
> > > So sorry to hear you're having trouble! The same thing happened to me over the holidays. I was taking 75 mg of Lamictal and doing okay, but when I tried increasing it to 100, and then 125, I felt more and more miserable. Depressed, tired, and so bloated I had to go out and buy new pants! I do believe it was the increased Lamictal dose that caused those reactions -- when I went back down to 75 mg I felt better.
> > >
> > > My pdoc attended a conference recently where they presented research that people can be helped on as low as 50 mg of Lamictal. Perhaps you'd feel better on even a lower dose than 75? Are you on any other med? Maybe you could augment the Lamcital with an AD to help with your moods?
> > >
> > > As for me, I have recently stopped Lamictal, since it wasn't helping enough, only a small amount, and because I wasn't able to increase the dose, AND I couldn't add on an AD without horrible side effects. Also, I wanted to try to get pregnant, so I thought I'd give it a go with no meds.
> > >
> > > After stopping Lamictal, things really got out of control, as far as depression and agitation -- so I could tell that the Lamictal did help me some!
> > >
> > > Now I am trying Neurontin (you mentioned this to me as an option, I believe). I just started yesterday, but so far, so good. I guess the pregnancy will have to wait (or I'll have to take the risk of being pregnant while on meds.)
> > >
> > > I wish the best to you! You have been a great help to me over the past months.
> > >
> > > Take care, and keep me posted ...
> > > cindy

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Emme thread:104545
URL: http://www.dr-bob.org/babble/20020425/msgs/104733.html